Texas, 2011High Wind in Texas, April 15, 2011
April 15, 2011 · NWS SHV · 2 events in 2 counties and zones
In the wake of a strong cold front which moved through Northeast Texas during the morning hours of April 15th, strong gradient winds downed trees across a few counties in Northeast Texas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the wake of a strong cold front which moved through Northeast Texas during the morning hours of April 15th, strong gradient winds downed trees across a few counties in Northeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 15, 11:30 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 15, 11:30 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 PM CDT FRI APR 15 2011
.DISCUSSION...
SEENT OUT QUICK UPDATE TO CANCEL TORNADO WATCH FOR SE CORNER OF
CWA. COLD FRONT AND ASSOCIATED ISOLD CONVECTION HAS MOVED SE OF
THE AREA./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 46 72 47 80 / 0 10 10 10 10
MLU 84 46 72 46 79 / 20 10 10 10 10
DEQ 71 41 69 39 78 / 0 10 10 10 10
TXK 76 46 69 46 76 / 0 10 10 10 10
ELD 77 44 70 43 77 / 0 10 10 10 10
TYR 77 44 74 47 81 / 0 10 10 10 10
GGG 78 45 73 44 81 / 0 10 10 10 10
LFK 83 44 77 45 82 / 0 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Apr 15, 10:53 AM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 AM CDT FRI APR 15 2011
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-161700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
1153 AM CDT FRI APR 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG GUSTY WINDS AND LOWERING RELATIVE HUMIDITIES...WILL RESULT IN
ENHANCED AN ENHANCED FOREST FIRE POTENTIAL THIS AFTERNOON. ASIDE
FROM THAT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA NEXT WEEK...
PARTICULARLY ON TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.
LAZ019>022-161700-
WINN-GRANT-CALDWELL-LA SALLE-
1153 AM CDT FRI APR 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONTAL
BOUNDARY THROUGH THE EARLY AFTERNOON HOURS. FOLLOWING THE PASSAGE
OF THIS COLD FRONT...STRONG GUSTY WINDS AND LOWERING RELATIVE HUMIDITIES...
HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING THIS AFTERNOON ACROSS
THE AREA...AS THE COMBINATION OF STRONG WIND AND VERY DRY AIR
RAISE THE POTENTIAL FOR ANY FIRES THAT DEVELOP...TO BECOME
DANGEROUSLY OUT OF CONTROL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA NEXT WEEK...
PARTICULARLY ON TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS FOR THIS AFTERNOON IS NOT ANTICIPATED
AT THIS TIME...AND WILL DEFINITELY NOT BE NEEDED TONIGHT.
LAZ001>006-010>014-017-018-TXZ124>126-136>138-149>153-165>167-
161700-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1152 AM CDT FRI APR 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG GUSTY WINDS AND LOWERING RELATIVE HUMIDITIES...
HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING THIS AFTERNOON ACROSS
THE AREA...AS THE COMBINATION OF STRONG WIND AND VERY DRY AIR
RAISE THE POTENTIAL FOR ANY FIRES THAT DEVELOP...TO BECOME
DANGEROUSLY OUT OF CONTROL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA NEXT WEEK...
PARTICULARLY ON TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Apr 15, 9:26 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG 1 W TEXARKANA 33.44N 94.09W
04/15/2011 BOWIE TX EMERGENCY MNGR
SEVERAL TREES WERE DOWNED IN THE LIBERTY-EYLAU COMMUNITY.
&&
MBERRYLocal storm report, Apr 15, 9:30 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG TEXARKANA 33.44N 94.07W
04/15/2011 BOWIE TX EMERGENCY MNGR
TREE DOWN ON A HOUSE WITH POWERLINES ON IT AT SMITH ROAD
AND LONNIE LANE.
&&
MBERRYLocal storm report, Apr 15, 9:31 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1031 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG TEXARKANA 33.44N 94.07W
04/15/2011 BOWIE TX EMERGENCY MNGR
TREE DOWNED ACROSS FM 989 AND BLANKINSHIP ROAD. TREE
DOWNED ACROSS SOUTH BOUND HWY 59 AND A TREE DOWN ACROSS
GUN CLUB AND PERRY DEMARCE ROAD.
&&
MBERRYLocal storm report, Apr 15, 10:23 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG DE KALB 33.51N 94.62W
04/15/2011 BOWIE TX EMERGENCY MNGR
A ROOF WAS TAKEN OFF A HOUSE OFF COUNTY ROAD 4320. ALSO
REPORTS OF TREES IN THE YARD TWISTED OFF CLOSE TO THE
GROUND.
&&
MBERRYLocal storm report, Apr 15, 10:25 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG DE KALB 33.51N 94.62W
04/15/2011 BOWIE TX EMERGENCY MNGR
SEVERAL TREES DOWNED. DAMAGE TO ONE OUTBUILDING ON HWY
44.
&&
MBERRYLocal storm report, Apr 15, 12:54 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TORNADO 6 SE RINGOLD 34.16N 95.05W
04/14/2011 MCCURTAIN OK NWS STORM SURVEY
NUMEROUS TREES WERE UPROOTED AND/OR SNAPPED. ONE BARN WAS
DESTROYED AND ONE HOME HAD MINOR ROOF DAMAGE. TORNADO WAS
CLASSIFIED AS EF0 WITH A PATH WIDTH OF 75 YARDS AND A
PATH LENGTH OF 4.52 MILES.
&&
MBERRYHigh Wind, Rusk
- When
- April 15, 1:02 PM CST
- Where
- Rusk forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.108, -94.762 (the zone’s center; the record gives no point)
Trees were downed along FM. 95 near the southern portion of the county. Trees were also downed 8 miles from Henderson, Texas on FM. 782. Additional trees were downed on Hwy. 323.
High Wind, Camp
- When
- April 15, 2:30 PM CST
- Where
- Camp forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Several trees were downed across the county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, April 15, 20114 deaths · 10 injured · $38 million · EF3 · 63 events
- Tornadoes and Hail in Alabama, April 15 to 16, 20113 deaths · 4 injured · $19 million · EF3 · 38 events
- Tornadoes and Hail in Mississippi, April 15, 20111 death · 25 injured · $11 million · EF3 · 5 events
- Tornadoes and Flash Flooding in Mississippi, April 15, 201117 injured · $26 million · EF3 · 111 events
- Tornadoes and Flash Flooding in Virginia, April 15 to 16, 20111 death · 5 injured · $1.1 million · EF2 · 46 events
- Winter Weather in South Dakota, April 15, 20112 deaths · 1 injured · 1 event
- Wildfire in Texas, April 15 to 24, 20111 death · 6 injured · $1.2 million · 8 events
- Tornadoes and Flash Flooding in Georgia, April 15 to 16, 2011$14 million · EF1 · 44 events
- Hail and Damaging Winds in Arkansas, April 15, 20111 death · 1 injured · 1 in hail · 4 events
- Tornadoes and Flash Flood in Illinois, April 15, 20111 injured · $793,000 · EF1 · 20 events
- Tornadoes and Hail in Kentucky, April 15, 2011$88,000 · EF1 · 17 events
- Wildfire and Strong Wind in Texas, April 15, 2011$316,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285888, 285889.